Hail, Saline
- When
- September 22, 7:28 AM CST
- Where
- Saline County, 5 mi N of Tobias
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.483, -97.333
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Sep 22, 1:30 AM CST, 5 hours 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 230 AM CDT SAT SEP 22 2001 FCST CONCERNS INCLUDE COVERAGE AND INTENSITY OF TSTM ACTIVITY IN SHORT TERM THEN HOW COOL WILL IT GET SUN NIGHT AS TEMPS LIKELY TO DROP LOW ENOUGH FOR FROST NRN ZONES...DEPENDING ON WIND. ETA LOOKS BEST WITH TIMING OF FNT AND QPF ALTHOUGH NO MAJOR DIFFERENCES NOTED IN MODELS FOR FCST AREA. SHORT TERM...CONVECTION WHICH DLVPD AROUND 05Z W OF FCST AREA WAS OR WILL LIKELY RAPIDLY EXPAND IN MID CLD DECK INCREASING OVR NRN AND WRN CWA. CONVECTION MAINLY DRIVEN DUE TO STRONG THETA E ADVCTN AROUND AND A LITTLE ABV 850 MB ON NOSE OF 30-40 KT LOW LVL JET. UNLESS TRENDS INDICATE OTHERWISE...WILL GO WITH POPS FAR NRN ZONES TDA...SCT MORNING TSTMS WRN ZONES WITH MODERATE TO HIGH POPS THIS AFTN AND SCATTERD TSTMS E/SERN ZONES WITH NO ATTEMPT TO TIME. ELEVATED NATURE OF STORMS THIS MORNING WOULD INDICATE HAIL MAIN THREAT ALTHOUGH WITH INCREASED CAPE THIS AFTN AND MODERATE SHEAR... SUPERCELLS ARE PSBL. 850 MB TEMP FCST MIXED OUT TDA WOULD YIELD HIGHS CLOSE TO OR EVEN A LTL ABV PREV FCST. WIDESPREAD CLDS/PCPN THOUGH WOULD KEEP THEM BELOW PREV FCST. PRBLY BEST WITH MORNING ISSUANCE TO LEAVE FCST HIGHS GENERALLY ALONE. FOR TNGT...FNT SHOULD PUSH THROUGH SERN NEBR ARND OR SHORTLY AFTER 06Z AND THIS SHOULD GENERALLY BE THE END OF PCPN THREAT. SOME CASE COULD BE MADE FOR A BAND OF RAIN TO ROTATE INTO NRN ZONES AS STGR SHRTWV TROF DIGS UPR TROF OUT NE OF STATE. SINCE THAT AREA HAD PCPN ALREADY IN FCST WL CONT WITH IT. OUTSIDE OF EVENING CONVECTION DROPPED OTHER POPS FOR TNGT. COOL ADVCTN APPEARS IT WL BE STRONG ENOUGH TO ALLOW TEMPS TO DROP TO PREV FCST...GENERALLY BLO FWC AND CLOSER TO MAV. FOR SUNDAY...ETA IS SLIGHTLY WARMER THAN AVN WITH 850 MB TEMPS AND WOULD SUPPORT HIGHS IN PREV FCST/MAV RANGE AND LOOK GOOD. NGM ALSO SUPPORTS THIS. FCST SOUNDINGS FM ETA AND EVEN AVN SUGGEST THAT CU/SC SHOULD DVLP IN THE MORNING IF SC DOESNT MOVE DOWN BHND THE CDFNT. DESPITE STG SUBSIDENCE AND DIVERGING Q VECTORS...SKIES MAY NOT BECOME MOSUNNY UNTIL LATER IN THE AFTN AS BOUNDARY LAYER WILL BE MOIST AND LOW LVL COOL ADVCTN FAIRLY STG. WITH DRY AIR CONTINUING TO ADVCT IN...AND DECREASING WIND AND CLR SKIES WL PREVAIL...TEMPS SHOULD FALL TO AT LEAST FWC/MAV COMPROMISE. SINCE YDAS LOWS FELL INTO MID/UPR 40S WITH 850 MB TEMPS AROUND 10-11 DEGREES C...850 MB TEMPS SOME 5 DEGREES COOLER SHOULD ALLOW SOME 30S AS INVERSION DVLPS. LIKELY AREA WOULD BE NWRN ZONES CLOSER TO 850 MB RIDGE AXIS OR NERN ZONES WHERE COOL ADVCTN WAS A LTL STGR. WINDS COULD STAY UP JUST ENOUGH TO KEEP WIDESPREAD FROST AWAY...BUT WL MENTION N AND E ATTM BUT WITH NO ADVSRY. PRBLY NOT TOO MUCH OF A TEMP CHANGE THEN FOR HIGHS MON AND TUE WITH TUE AM LOWS SIMILAR TO THOSE EXPECTED MONDAY MORNING. NO OTHER CHANGES TO EXTENDED IN MORNING PACKAGE. .OMA...NONE. CHERMOK
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-221700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 345 AM CDT SAT SEP 22 2001 STORM SPOTTERS MAY BE NEEDED EARLY THIS MORNING OVER EASTERN NEBRASKA. ACTIVATION IS POSSIBLE AGAIN LATER THIS AFTERNOON ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA...MAINLY ALONG AND SOUTH OF A LINE FROM COLUMBUS NEBRASKA TO ONAWA IOWA. MOISTURE RETURNING TO THE AREA AND A MODERATELY STRONG LOW LEVEL JET WILL LIKELY CREATE A FEW SEVERE THUNDERSTORMS OVER EASTERN NEBRASKA THIS MORNING. LARGE HAIL IS THE PRIMARY THREAT THIS MORNING. AFTERNOON HEATING WILL COMBINE WITH THE INCREASED MOISTURE TO PROVIDE EVEN MORE UNSTABLE CONDITIONS THIS AFTERNOON. IN ADDITION...A COLD FRONT WILL BE MOVING ACROSS THE AREA REACHING NEAR A LINCOLN TO FREMONT LINE BY 700 PM. THIS FRONT WILL LIKELY TOUCH OFF ADDITIONAL THUNDERSTORMS WITH THE ACTIVITY SPREADING INTO SOUTHEAST NEBRASKA AND SOUTHWEST IOWA DURING THE EVENING. A FEW SUPERCELLS WITH DAMAGING WIND AND LARGE HAIL ARE POSSIBLE THIS AFTERNOON AND THIS EVENING. MOST OF THE ACTIVITY SHOULD SHIFT INTO EXTREME SOUTHEAST NEBRASKA BY MIDNIGHT AND END ACROSS THAT AREA SHORTLY THEREAFTER. CHERMOK
NEZ018-030>032-042-043-221330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 738 AM CDT SAT SEP 22 2001 SEVERE THUNDERSTORM WATCH NUMBER 750 HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES IN NORTHEAST NEBRASKA... BOONE...PLATTE...MADISON...STANTON...COLFAX AND WAYNE. THUNDERSTORMS HAVE SHIFTED EAST AND SOUTHEAST OF THE REGION. CHERMOK
The Grand Island radar (KUEX), 96 km away, was scanning. The volume nearest the first event began at 13:26 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, September 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5268592.